Gyno from Finasteride, need advice.

Slurped

New Member
My Regimen
Reaction score
0
I've been lurking and reading these forums for quite a while but have never posted. I hate to be the guy with my first interaction consisting of me asking for help but I could really use some right now. Thank you in advance for reading, and especially if you respond... I really appreciate it.

I will be as concise as possible here, I'm sure many of you can relate to being able to fill a page with superfluous details about this type of thing very easily.

I was prescribed finasteride a few years ago after lobbying my doctor to prescribe it to me because I realized I was losing my hair and aside from surgery, finasteride was the only clear choice. It sat on my desk for over a year because I was too scared to take it based on everything I read regarding side effects and PFS, etc. About 10 months ago I reached a point of desperation where I decided I had to roll the dice before It went too far, so I started taking 1mg per day. To my surprise, I didn't seem to get any noticeable side effects even after a couple of months. I also noticed some small hairs growing around my hairline and seemingly less shedding so I felt confident it was working.

SIDE NOTE: I will report this here just for posterity, but around 5 months in I realized I was developing Peyronies, perhaps this had been happening before, or a couple of months into finasteride and I just didn't notice until 5 months... I can't say for sure but at this point, it is very clear that it's active and happening. Obviously, I can't say that this is related to finasteride, but after being perfectly straight for 33 years then all of a sudden curving over a few months with no apparent incident or injury... I find the timing very suspicious. I know there is no clear link to finasteride and this issue but I figured I'd at least mention my experience take it FWIW. I plan to speak to my doctor about this in my upcoming appointment but I'm not holding my breath for any resolution but luckily so far this hasn't caused any real sexual or physical issue other than being a jarring experience to observe happening.

Back to the main issue: I have been taking finasteride now for 10 months or so @1mg per day and realize I am experiencing gynecomastia. Around 4-5 months into taking finasteride I starting going to the gym and lifting 5 days a week for the first time in my life. Due to this big lifestyle change over the last few months, I've been seeing a lot of changes in my body and did notice that my chest was getting bigger but I assumed it was from the lifting. My chest continued to grow and around 6 weeks ago I grew concerned and started cutting because had gained about 20lbs (mostly fat) since I started lifting and figured it was just fat in my chest. I lost 10lbs but my chest did not get any smaller. I cut down finasteride to .5 EOD and about two weeks later or so I noticed my left nipple was becoming puffy and I recognized that it was gyno, and probably bi-lateral pseudo-gyno before that... not muscle. Over the course of a week I went from not feeling any lump, to a few days later feeling a lump, to a few days later feeling a band and a lump... also visibly progressing and getting worse despite the weight loss. I scheduled an appointment with my PCP which had a lead time of over 3 weeks which I am still waiting for.

Here are my questions. I don't want to be bald, bent, and breasted. Ideally, I can fix this gyno issue and stay on finasteride in some capacity, but maybe not. My guess is that the finasteride is creating too much estrogen, in which case I have no way of knowing if I can safely stay on finasteride. I never got bloodwork before taking finasteride so I have no baseline other than total T from when I was in my 20s. Waiting to see my doctor and watching this get worse every day has been rough, and for all I know he's going to just send me off to an Endo with a month or longer wait time. My vague understanding is that gyno becomes permanent sooner or later as fibrosis sets in... the timeframe of this I have no idea and haven't found clear info.

I have purchased Raloxiphene but haven't started taking it yet. I wanted to wait to see the PCP which is in about 2 weeks but the rate that this is advancing I'm getting extremely antsy waiting, I don't want it to become permanent if it is not already. I have continued more or less taking.5mg finasteride EOD. I don't know if I should just stop cold turkey or keep taking it to see what the bloodwork shows. I had been on 1mg but I can't justify going back on that much just to see what the bloodwork shows.

All decisions will be my own but I'd love some advice as some of you guys really seem to have a good understanding of hormone balance and methods to achieve them. Should I start taking the Raloxifene and continue the finasteride while I wait to see the PCP? Should I quit the finasteride and take the Raloxiphene? or some other combo? Is there something I should bring up with my PCP that he may not be aware of?
Looking back this is a ramble but I can't cut it down much more. Thank you for reading.
 
Last edited:

Diffused_confidence

Experienced Member
My Regimen
Reaction score
259
I dont think gyno is permanent per se. You can get a mastectomy to remove it but it can cost like 10k and insurance won't cover it. The scars are permanent though.

I'm surprised exercise didn't help prevent this. But if I was you, I'd rather be bald and not have gyno than maintain my hair and have this problem. Just my personal opinion. I take finasteride knowing the risks and if I get side effects then I'm just going to drop doses and if that doesn't help I will taper off and quit. I did this because I don't want to just let myself go bald and not wonder why I didn't try.
 

VigantolX

New Member
My Regimen
Reaction score
3
I started developing gyno on dutasteride, Anastrozole took care of it, I am on 0.5mg anastrozole 1x a week now, no gyno problems anymore.
 

Johndoe213

New Member
My Regimen
Reaction score
0
I started developing gyno on dutasteride, Anastrozole took care of it, I am on 0.5mg anastrozole 1x a week now, no gyno problems anymore.
Are you going to use anastrozole forever? I see people saying they used an AI to get rid of their gyno, but do they have to take it forever along with finasteride?
 

Diffused_confidence

Experienced Member
My Regimen
Reaction score
259
I had gyno. I do surgery. Problem fixed.
Does removing the glandular tissue permanently fix it? If so then if I ever end up with it I'd just get it removed and still use my hair. There is a cure for removing gyno but no cure for baldness.
 

Seuxin

Experienced Member
Reaction score
317
Yes, estrogen are very important for men too. Problem with Anastrozole is it's very potent and can often lower too much estrogen, and too low estrogen is very bad and dangerous for men ( for bones, mental health...), so you have to find the right amount to use and monitore it.
 

whatintheworld

Senior Member
Reaction score
1,053
How bad is your hair?

You may have been one of those guys who started panicking over slightly losing their Norwood 1 and then hoping on finasteride, which you shouldn't have done.
 
Top